MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24630
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon deflation failure occurred and trauma of pulling out the balloon caused bleeding.A 8.00mm/2.0cm/90cm peripheral cutting balloon was selected for use.During a biliary stricture protocol procedure, the balloon was inflated for treatment and following the completion of treatment, several attempts were made to deflate the balloon to no avail.Fluoroscopy was used to confirm whether the balloon was still inflated, which was indeed the case.As a last resort effort, the provider forcefully pulled both the sheath and inflated balloon out of the patient promptly placing a new biliary drainage catheter.The trauma of pulling out the still fully inflated balloon caused bleeding from the entry site that sustained both in the procedure room and in the recovery area for up to 4 hours.The procedure was completed, and no further patient complications were reported; the patient fully recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: a pcb device was returned for analysis inserted in a introducer sheath with a syringe attached to the hub.The device was received with the balloon inflated and inserted through the customer's introducer sheath.The investigator was unable to deflate the balloon due to the severe kinks along the length of the shaft.The rated burst pressure for this device is 10 atmospheres as per specification.A visual examination observed no damage to the tip or blades.All blades were present and fully bonded to the balloon surface.A visual and tactile examination identified severe multiple shaft kinks along the length of the device.No other issues were identified during the product analysis.

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14976736
Report Number2134265-2022-07431
Device Sequence Number5073542
Product Code PNO
UDI-Device Identifier08714729813804
UDI-Public08714729813804
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2023
Device Model Number24630
Device Catalogue Number24630
Device Lot Number0028568753
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown